Jump to content

Photo

Really Oily Skin?

oily skin

4 replies to this topic

#1 evanl

evanl

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 21-April 13

Posted 24 July 2013 - 03:48 PM

Is it possible that the benzoyl peroxide that my dermatolgist gave is the reason why i have really oily skin. I used the 5% BP for about 7 months. Made my skin extremly dry until the end of the day where it became really oily. I stopped using it in the end of april. And my skin is still really oily. Im 16 years old boy, is it just a coincidence that my skin became really oil right as i started using BP? Because of my oily skin i get tiny breakouts all over my face, because i get oily all over my face. What do i do? I want this to stop by the time school starts. 



#2 TheFearlessFace

TheFearlessFace

    New Member

  • Members
  • Posts & Likes
    Posts: 22
    Likes: 14
About Me
  • Gender:Female
  • Joined: 21-July 13

Posted 24 July 2013 - 04:00 PM

It could be a bit of both. The BP is definitely stripping your skin of its natural oils, which in turn tells your body to produce more oil. The skin has a natural acid mantle the maintains a protective barrier, proper pH, and other natural factors that the skin needs. When you strip that away, you cause stress and imbalance to the skin. BP can be beneficial, if used in moderation, and usually as a last resort. Look for a gentle skin care routine that will remove excess oil without stripping the skin. Good luck!



#3 evanl

evanl

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 21-April 13

Posted 24 July 2013 - 04:06 PM

It could be a bit of both. The BP is definitely stripping your skin of its natural oils, which in turn tells your body to produce more oil. The skin has a natural acid mantle the maintains a protective barrier, proper pH, and other natural factors that the skin needs. When you strip that away, you cause stress and imbalance to the skin. BP can be beneficial, if used in moderation, and usually as a last resort. Look for a gentle skin care routine that will remove excess oil without stripping the skin. Good luck!

 

It did strip the oils for sure. But why is my skin still being oily after a couple months of not using it anymore?


Edited by evanl, 24 July 2013 - 04:08 PM.


#4 a.p.

a.p.

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 425
    Likes: 49
About Me
  • Gender:Female
  • Joined: 11-January 11

Achievements

     

Posted 24 July 2013 - 04:18 PM

It all has to do with hormones. You're 16 so that is probably why you're so oily. Chances are you will most likely outgrow it.

Only thing I can really suggest is to drink at least one liter of water a day. Use blotting papers or splash face with warm water and dry with a paper towel.

Daily supplementation with zinc can also help but make sure you're getting the correct amount. If you have a healthy diet you may already be getting the correct amount of zinc your body needs

#5 bholber

bholber

    New Member

  • Members
  • Posts & Likes
    Posts: 23
    Likes: 10
About Me
  • Gender:Male
  • Location:California
  • Interests:Basketball, skin care, my dog Baxter, and kind people.
  • Joined: 12-July 13

Posted 24 July 2013 - 07:53 PM

Hey evanl,

 

As FearlessFace said, your skin has its own natural mechanisms to regulate its oil. Sometimes this goes awry due to hormones or other genetic factors. Using the BPO in excess can indeed cause your skin to begin producing excess oil to contrast the dryness that the BPO gives you. But since you stopped using the BPO for a couple of months now, and you're still oily, my guess would be, like a.p. said, that this is due to a hormonal change within you. Your best bet to combat this hormonally induced oil is to get back on the BPO or to see a dermatologist who can prescribe you a topical retinoid, which can really help someone like you. The retinoids have oil reducing qualities, but they really keep your pores from getting clogged.

 

The water is definitely a good call, and zinc may help you, but it really affects everyone differently.

 

Good luck!






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users